Follow
Share

I have the same issue with my dad of 81.He was walking normally but suddenly could not stand up.He has been in hospital for two weeks under antibiotics etc with diabetic foot.Now his scars are getting better but still have rigid muscles.He cant even sit on the bed when lying.He was on Donepezil hydrochloride (treatment of Alzheimer)and I learnt that this medication could cause muscle stiffness.His body is all rigid.His sugar and cholesterol is controlled,hymoglobin border line.Blood test done but all appears correct.Can somebody help me.

This question has been closed for answers. Ask a New Question.
He takes medication for Alzheimers? I don't see that in your profile, but, I will assume that he has Alzheimers if he's taking Donepezil. Have you discussed medication issues that could be causing this new problem? I don't know much about that medication. Has long has he been taking it?

Also, most patients with dementia lose the ability to walk. Most of the residents in my LO's Memory Care unit, are in wheelchairs. If you look at the progression of the condition through stages, loss of mobility appears. Sometimes, they are not able to sit up by themselves. That normally happens gradually though. 

How long has your father had Alzheimers?

Have they checked him for a stroke?

I have read that sometimes people who have dementia don't fare well in a hospital setting. They may have a rapid decline. I'd discuss it with his doctor and see how many things you can rule out and if physical therapy would be beneficial. Do you think he has the cognitive ability to cooperate with therapy?

My LO has Vascular Dementia and she declined physically pretty quick.  She became unable to walk and her muscles were very stiff.  She was not able to participate in physical therapy.  
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.